# SDR 96ZZZM49

- Difficulty date: December 21, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N409EA
- Make and model: Doug DC-9-51
- Aircraft serial: 47728
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Condition: Failed
- Location: Nr 1 Eng
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A, E

## Discrepancy

IND - FLT NR 275 - DURING CLIMB, SHUT DOWN NR 1 ENGINE.  FOUND METAL PARTICLES IN TAILPIPE.  REPLACED ENGINE.  ENGINE OPERATION CHECKS NORMAL.  INVESTIGATION OF METAL PARTICLES IN TAILPIPE AFTER SHUTDOWN OF NR 1 ENGINE, REVEALED THAT A FIRST STAGE TURBINE BLADE FAILED DUE TO FATIGUE CRACKS AT INNER RADIUS.  REMOVED AND REPLACED FAILED TURBINE BLADE.  ALL SUBSEQUENT DAMAGE WAS ALSO REPAIRED.  ENGINE RETURNED TO SERVICE.  (M)
